MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 10FCC20
Medical Device Problem Codes Gas/Air Leak (2946); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a pulsed field ablation procedure, the side port of the sheath had a kink in it.The sidearm of the sheath was against the patient, and while aspiration was being performed, microbubbles were observed in the sidearm.Despite the issues, case was completed with pulsed field ablation. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: image files and the 10fcc20 sheath with lot number 0012103835 were returned and analyzed.Two photos were received and both photos showed microbubbles observed in the side port tube of the sheath.Visual inspection of the sheath was performed and identified a kink at the side port tube.The tip of the sheath was intact with no anomaly.The functional testing was performed and no anomaly was discovered.The lab test dilator was inserted into the sheath and retracted several times, without any friction.The lab test dilator was snap-locked to the sheath and was tight.Visual inspection and magnifying with a high-resolution microscope showed the valve housing was intact without any issue.The performance test with sentinel blackbelt leak tester was performed.The pressure test with 45 pounds per square inch gauge (psig) showed the pressure decay in the device was 0.069 psig and in an acceptable range.The vacuum test with a negative pressure of 8.5 psig showed the pressure decay in the device was 0.013 psig and in an acceptable range.In conclusion, the microbubbles were observed in the images but air ingress was not reproduced during analysis.The side port kink was confirmed during the analysis and the sheath failed the returned product inspection due to a kink on the side port tube.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18935311
Report Number9612164-2024-01324
Device Sequence Number15175242
Product Code DRA
UDI-Device Identifier00763000659097
UDI-Public00763000659097
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model Number10FCC20
Device Catalogue Number10FCC20
Device Lot Number0012103835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale